How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I seem to be intolerant of statins which cause me severe muscle

Customer Question

I seem to be intolerant of statins which cause me severe muscle pains cramps, dizziness and tiredness, and nausea.

Please advise if ROSUVASTATIN might be best for Cholesterol.

Am taking CLOPIDOGREL bloodthinner and PREGABALIN painkiller
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort due to side effects of statins.I will do whatever I can to help answer your questions:


Rosuvastatin is an oral drug for lowering blood cholesterol levels. It belongs to a class of drugs called statins.

Both also belong the same group.

As you get the severe side effects due to simvastatin & atorvastatin:muscle pains cramps, dizziness and tiredness, and nausea, it is quite possible that these side effects may also be felt when you take Rosuvastatin as all the three drugs are of the same group.

You need Non-Statin Cholesterol-Lowering Medications as follows:

-Fibrates
-Bile acid sequestrants
-Intestinal absorption blockers
-Niacin.

These agents work in different ways and your doctor may prescribe any one of them or a combination of these drugs accordingly to lower the cholesterol levels.

So botXXXXX XXXXXne is that you may get the same side effect from Rosuvastatin as you suffered from simvastatin & atorvastatin because of the same group of medications & hence I advise you to make an appointment with your doctor to get the prescription for these other group of medications accordingly.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert





Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience: M.B.B.S, Experienced Family Physician
Dr. Robert and 5 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

I would like to provide another opinion

non statin drugs are not recommended for lowering cholesterol based on new guidelines

The new guidelines indicate statins or nothing

The statin the least likely to cause cramps is PRAVASTATIN

Try this one

Also, coenzyme Q10 at a dose of 100 mg twice a day has shown to reduce statin muscle cramps

try that
Customer: replied 3 years ago.

PRAVASTATIN WAS ALSO PRESCRIBED BY NHS, AND TRIED THIS TOO!


 


SEEMS THAT NHS PRESCRIBED DRUGS HAVE TO BE CHEAPEST OPTIONS - NOT THE BEST


 


MY PHARMACIST WHO HAD HEART SURGERY MANY YEARS AGO IS EXPERT WHO FOUND THAT HIS STATIN INTOLERANCE WAS SUCH HE STOPPED TAKING ALL OPTIONS. HE PRACTICES CHOLESTEROL CONTROL BY DIET ONLY.

Expert:  Dr. Phil, MD replied 3 years ago.
That is fine too.

You could also try coenzyme Q10

Please don't forget a positive rating for me too